Starting Cymbalta by Downunderman

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 42201
   Posted 3/1/2012 8:16 AM (GMT -6)   
I started you a thread as you will get more responses this way...
Hi Everybody,
I have just started taking Cymbalta yesterday - after being on Aropax (paroxetine) for 15 years. I was having some unwanted side effects and started seeing a new Dr who wanted me to switch medications.
I came off the Aropax following his instructions and it went ok. However, I am now feeling revolting and am wondering whether it's the withdrawl symptoms or side effects of the new one! Reading through some of the other posts, my symptoms are very similar to what is being described; nausea, vomiting, dizziness, headache, fatigue etc.
Do these horrible symptoms go away eventually??? smhair
Moderator-Depression and fibromyalgia

fibromyalgia, Chronic fatigue, depression, allergies

getting by
Forum Moderator

Date Joined Sep 2007
Total Posts : 42201
   Posted 3/1/2012 8:20 AM (GMT -6)   
You will experience the side effects for a couple of weeks and then they are suppose to go away. It takes a good six to eight weeks for your new med to reach full potential, so be patient.

I truly hope that the cymbalta works for you.

Welcome to the forum...

Hugs, Karen
Moderator-Depression and fibromyalgia

fibromyalgia, Chronic fatigue, depression, allergies

Veteran Member

Date Joined Jul 2009
Total Posts : 2042
   Posted 3/1/2012 9:46 AM (GMT -6)   
Cymbalta should really be started at a low dose...either 20 or 30 mg once a day. Any higher than that and the side effects can become overwhelming to many people. Some people can handle 60mg to start but they seem to be few and far between.

At the lower starting doses the side effects usually go away or diminish greatly in 7-10 days. After getting a dose increase some side effects may return but are typically milder and only last a few days.

If you are taking more than 20-30 mg per day and things have not started to improve in a couple of days contact your doctor and report what is going on and ask for a lower dose of the medicine. Cymbalta can then be increased every few weeks or so until you reach a therapeutic dose.

As mentioned it will take a month or so before knowing how effective the current dose is going to be, and it is not uncommon for people to require at least one dose increase. So please be patient and give it a good chance.

If you end up taking more than 30 mg of Cymbalta and decide for whatever reason to stop taking it then you need to ween off of it over the course of several weeks, and it needs to be done under a doctor's care. Abrupt stoppage can and often does create some very unpleasant and unwelcome side effects and some can be dangerous.
2 confirmed herniated lumbar discs. Spinal Arthritis. Spinal Stenosis, diabetic peripheral nueropathy.
Moderator Depression Forum.

Elite Member

Date Joined Mar 2009
Total Posts : 20107
   Posted 3/2/2012 1:37 AM (GMT -6)   
all the best with it mate, jamie.


New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, March 17, 2018 10:20 PM (GMT -6)
There are a total of 2,940,871 posts in 322,696 threads.
View Active Threads

Who's Online
This forum has 161114 registered members. Please welcome our newest member, cuichan.
297 Guest(s), 11 Registered Member(s) are currently online.  Details
Gonehiking, logoslidat, Chiron, schoolpsych, coconutlime, Serenity Now, The Dude Abides, TxBart, Edsson, ChickenArise, Jack & Diane